Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 180, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 13, 2007, 3:18 PM CDT for Clark County, Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 13, 2007, 4:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Clark County, KS
The radar
The Dodge City radar (KDDC), 58 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:45 PM CDT | HAIL 1.5 | Ne Ashland, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 132018
SVRDDC
KSC025-132115-
/O.NEW.KDDC.SV.W.0180.070613T2018Z-070613T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
318 PM CDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLARK COUNTY IN SOUTHWEST KANSAS.
* UNTIL 415 PM CDT
* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
WEST OF SITKA...AND MOVING NORTH AT 5 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED NEAR MINNEOLA AND COULD BECOME SEVERE.
* LOCATIONS IMPACTED INCLUDE...
SITKA...
ASHLAND...
CLARK STATE LAKE...
RURAL RESIDENCES OF NORTHERN CLARK COUNTY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS.
LAT...LON 3711 9975 3718 9957 3746 9966 3746 10010
3723 10002
$$
LACY1 follow-up statement
000
WWUS53 KDDC 132049
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
347 PM CDT WED JUN 13 2007
KSC025-132115-
/O.CON.KDDC.SV.W.0180.000000T0000Z-070613T2115Z/
CLARK KS-
347 PM CDT WED JUN 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CLARK COUNTY...
AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF ASHLAND...MOVING
NORTHWEST AT 10 MPH.
SPOTTERS REPORT SOME ROTATION WITH THIS THUNDERSTORM...AND IT WILL
BE WATCHED CAREFULLY FOR POSSIBLE TORNADO DEVELOPMENT LATER.
* LOCATIONS IMPACTED INCLUDE...
CLARK STATE LAKE...
RURAL RESIDENTS OF NORTHERN CLARK COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN KANSAS.
LAT...LON 3711 9975 3718 9957 3746 9966 3746 10010
3723 10002
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:16 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 13, 3:16 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 316 PM CDT WED JUN 13 2007 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE WILL BE POSSIBILITY FOR SEVERE LATE THIS AFTERNOON AND EVENING AND HEAVY RAIN TONIGHT. NUMEROUS FEATURES SHOWING UP IN THE 12Z UA ANALYSIS. IN THE UPPER LEVELS, CENTRAL KANSAS WAS UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET EXTENDING FROM THE CENTRAL HIGH PLAINS INTO CANADA. THE WEAK CLOSED SYSTEM THAT MOVED OUT OF THE SOUTHERN ROCKIES OVERNIGHT WAS SITUATED OVER EASTERN COLORADO THIS MORNING. THIS FEATURE WAS SLOWLY WORKING ITS WAY EAST AS 500 MB WINDS ON THE GRANADA PROFILER HAD BECOME LIGHT EASTERLY. PLENTY OF TROPICAL MOISTURE CONTINUES TO FEED NORTHWARD PER THE MOIST AXIS ANALYZED AT 850 AND 700 MB FROM EAST TEXAS THROUGH CENTRAL PORTIONS OF KANSAS AND NEBRASKA. AT THE SURFACE, LOW PRESSURE WAS LOCATED IN THE EASTERN OKLAHOMA PANHANDLE WITH A WEAK COLD FRONT EXTENDING SOUTH. ANOTHER BOUNDARY EXTENDED TO THE SOUTHEAST INTO WESTERN OKLAHOMA. THUNDERSTORMS WERE FIRING ALONG THIS BOUNDARY INTO SOUTHWEST KANSAS THIS AFTERNOON. OVERALL, WIND SHEAR IS NOT VERY IMPRESSIVE THIS AFTERNOON GIVEN THE WEAK UPPER WINDS. 0-3KM HELICITY FROM THE SPC SITE IS NOT TOO IMPRESSIVE EITHER BUT THERE IS SOME TURNING IN THE LOWER LEVELS ALONG AND NORTH OF THE BOUNDARY. SBCAPE VALUES ARE PUSHING 4000 J/KG INTO THE SOUTHEAST PART OF THE CWA. A FEW OF THE STORMS HAVE EXHIBITED SOME ROTATION SO A FEW SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON. WOULD THINK THE SEVERE THREAT WILL DROP OFF FAIRLY QUICKLY ONCE WE LOSE THE HEATING. HAVE CONTINUED THE FLOOD WATCH FOR THE EASTERN FEW ROWS OF COUNTIES OVERNIGHT INTO THURSDAY. THIS AREA RECEIVED SOME LOCALLY HEAVY RAIN TODAY WITH SOME FLOODING REPORTED IN EASTERN ELLIS COUNTY. ANY MORE RAINFALL OVERNIGHT WILL ONLY ADD TO THE SITUATION. THROUGH THURSDAY, THE UPPER LOW IS FORECAST TO CONTINUE SLOWLY MOVING EAST INTO NORTHWEST OKLAHOMA. WITH A CONTINUED FEED OF MOISTURE INTO THE REGION, THINK THAT THE THREAT FOR HEAVY RAIN WILL CONTINUE. WHAT THE STORMS DO TONIGHT WILL HAVE SOME BEARING ON WHERE FOCUS FOR STORMS WILL BE THURSDAY AFTERNOON. ANY STORMS IN OUR EASTERN CWA ON THURSDAY WILL BE CAPABLE OF PRODUCING SOME FLOODING RAINFALL. DAYS 3-7... THE MAIN FORECAST CHALLENGE TO THE EXTENDED CENTERS AROUND THE LATE SUNDAY INTO MONDAY TIME FRAME. IT APPEARS THE UPPER TROUGH DYNAMICS WITH THIS EARLY WEEK SYSTEM WILL STAY WELL TO OUR NORTH. HOWEVER...THE ASSOCIATED FRONTAL PASSAGE SHOULD OCCUR EARLY MONDAY AND CAUSE THE POST FRONTAL COOLING AFFECT TO MATERIALIZE SOONER THAN PREVIOUSLY THOUGHT. THINK THIS SHOULD BE A QUICK MOVING SURFACE FRONT AND RESULT IN COOLER HIGH TEMPS MONDAY...LINGERING INTO TUESDAY AND A WARM UP BEGIN AGAIN ON WEDNESDAY. IN DAY 8...THURSDAY...ADDED A 20 POPS EVERYWHERE IN THE AFTERNOON...THINKING STRONG DAYTIME SURFACE HEATING COULD INITIATE A FEW STORMS. && .AVIATION... CIGS WILL BE FLIRTING WITH MVFR HEIGHTS AND BECOME MORE PREVALENT MVFR AFTER 01Z. THUNDERSTORMS WILL CONTINUE TO BE SCATTERED OVER THE AREA AND MAY OCCASIONALLY AFFECT A TAF SITE. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 79 61 83 / 80 60 40 30 GCK 60 78 59 83 / 70 50 30 30 EHA 57 78 57 85 / 50 30 30 20 LBL 60 79 59 84 / 70 50 30 30 HYS 62 78 61 84 / 80 60 30 30 P28 65 82 64 83 / 80 70 50 40 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY EVENING FOR KSZ030-031-045-046-065- 066-079>081-089-090. && FN02/12
Hazardous weather outlook, Jun 13, 3:55 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 355 AM CDT WED JUN 13 2007 KSZ043-044-061>064-074>078-084>088-140900- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 355 AM CDT WED JUN 13 2007 /255 AM MDT WED JUN 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE DAY PROGRESSES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED, HOWEVER SOME MAY BE CAPABLE OF SMALL HAIL, STRONG WINDS TO 4O OR 50 MPH, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-065-066-079>081-089-090-140900- TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- COMANCHE-BARBER- 355 AM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH HAS BEEN EXTENDED INTO THURSDAY EVENING. SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES. LOCALLY HEAVY RAINFALL COULD LEAD TO FLOODING WITH 1 TO 3 OR MORE INCHES POSSIBLE INTO THURSDAY EVENING. SOME OF THESE THUNDERSTORMS COULD ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 4O OR 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED INTO FRIDAY THEN ANOTHER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT, HOWEVER RAINFALL REPORTS WILL BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Jun 13, 11:51 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1151 AM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 10 NE HAYS 38.98N 99.19W
06/13/2007 ELLIS KS EMERGENCY MNGR
CODELL RD NORTHEAST OF HAYS CLOSED WITH BARRICADES. NORTH
FORK OF BIG CREEK WAS RISING FAST AND HEADED TOWARD
VICTORIA. SAND BAGGING WAS BEING DONE NEAR A BRIDGE
NORTHWEST OF VICTORIA.
&&
BURKELocal storm report, Jun 13, 12:26 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1226 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 11 NE HAYS 38.99N 99.17W
06/13/2007 E4.65 INCH ELLIS KS CO-OP OBSERVER
OVERNIGHT AND MORNING RAINFALL TOTAL.
&&
BURKESpecial weather statement, Jun 13, 2:18 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 218 PM CDT WED JUN 13 2007 KSZ074-075-085-132015- GRANT-STANTON-STEVENS- 218 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT...STANTON AND STEVENS COUNTIES... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BIG BOW...MOVING NORTHWEST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN STEVENS...SOUTHEASTERN STANTON AND SOUTHERN GRANT COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3732 10154 3725 10113 3759 10110 3758 10180 LACY
Local storm report, Jun 13, 2:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
237 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 1 S MOSCOW 37.31N 101.21W
06/13/2007 E0.75 INCH STEVENS KS PUBLIC
&&
01Special weather statement, Jun 13, 2:58 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 258 PM CDT WED JUN 13 2007 KSZ087-132045- MEADE- 258 PM CDT WED JUN 13 2007 ...SIGNIFICANT WEATHER ADVISORY FOR MEADE COUNTY... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF ENGLEWOOD...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHERN MEADE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3701 10056 3701 10009 3735 10010 3733 10055 LACY
Local storm report, Jun 13, 3:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
311 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 14 NNE HUGOTON 37.36N 101.25W
06/13/2007 E1.75 INCH STEVENS KS PUBLIC
BROKE WINDOW IN HOUSE
&&
01The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:18 PM CDT | Special Weather Statement | DDC | Grant | 57 min |
| Jun 13, 2:55 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 65 min |
| Jun 13, 2:58 PM CDT | Special Weather Statement | DDC | Meade | 47 min |
| Jun 13, 3:26 PM CDT | Special Weather Statement | DDC | Hamilton | 49 min |
| Jun 13, 3:34 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 41 min |
| Jun 13, 3:53 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 67 min |
| Jun 13, 3:57 PM CDT | Tornado Warning | DDC | Stevens | 33 min |
| Jun 13, 4:02 PM CDT | Tornado Warning | DDC | Clark | 28 min |
| Jun 13, 4:15 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 60 min |
| Jun 13, 4:22 PM CDT | Special Weather Statement | DDC | Gray | 38 min |
| Jun 13, 4:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 32 min |
| Jun 13, 4:37 PM CDT | Tornado Warning | DDC | Clark | 23 min |
| Jun 13, 4:53 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 37 min |
| Jun 13, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 35 min |
| Jun 13, 5:01 PM CDT | Special Weather Statement | DDC | Seward | 59 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 67 min |
| Jun 13, 5:19 PM CDT | Special Weather Statement | DDC | Trego | 41 min |
| Jun 13, 5:54 PM CDT | Special Weather Statement | DDC | Lane | 51 min |
| Jun 13, 6:14 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 31 min |
| Jun 13, 6:44 PM CDT | Special Weather Statement | DDC | Barber | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.